MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035452060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that during the procedure, the coil was prematurely detached in the microcatheter hub, outside the patient¿s body.There were no clinical consequences to the patient reported due to this event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the proximal contact wire and the distal tip of the coil were found to be intact.The coil delivery wire and the main coil were noted to be kinked/bent.During functional testing, friction was encountered when advancing the coil though the introducer sheath.In case of this complaint, the returned coil was seen to be kinked/bent but was not broken; therefore, the reported event was not confirmed.The damage noted to the coil was causing friction in the introducer sheath.An assignable cause of procedural factor was assigned to the as analyzed defect 'nv - main coil kinked bent', and 'nv - coil introducer sheath friction', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the direction for use (dfu) but due to procedural and/or anatomical factors during use, the device performance was limited.During investigation, it was noted that the coil delivery wire was kinked/bent.It is probable that during the procedure, force was applied to the device, possibly when it was stated the device was pulled back, and this caused the damage to the delivery wire.An assignable cause of handling damage was assigned to the as analyzed defect 'nv - coil delivery wire kinked bent', as the issue is due to handling of the device or portion of the device during the clinical procedure, upon removal of the device from the packaging, or preparation of the device prior to use.The product investigation confirmed that the delivery wire was kinked/bent but not fractured.It is highly unlikely that the kinked/bent delivery wire may contribute to and/or cause any patient injury.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.Expiration date: added.Manufacturing date: added.Product available to stryker: updated.Device evaluated by mfg: updated.Summary attached: updated.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 2 MM X 6 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8065410
Report Number3008881809-2018-00484
Device Sequence Number1745377
Product Code HCG
UDI-Device Identifier07613252600381
UDI-Public07613252600381
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Catalogue NumberM0035452060
Device Lot Number20399150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer12/24/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)